How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 15936
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

How dangerous is using Singulair ,which has aspartamine ,

Resolved Question:

How dangerous is using "Singulair",which has aspartamine , for a 9 year old child
with serious asthma? He is also taking Albuterol and Pulmicorte inhalers. (He has also
had pneumonia 4 times and some damage to lower right lung.) His face is puffy from
I think, the Singulair...
Submitted: 6 years ago.
Category: Health
Expert:  A. Schuyler, NP replied 6 years ago.


Welcome to Just Answer and thanks for your question. Aspartamine taken in reasonable quantities has never been found to present any harm to anyone in scientific studies. Asthma itself is quite serious/dangerous and treating it is imperative. Singulair is a leukotriene inhibitor that prevents allergens from causing swelling in the lungs and airways. It is used in children as young as 2, often in conjunction with nebulizers. The puffiness in the face may be a result of the pulmicort which is a corticosteroid that may result in redistribution of body fat in different parts of the body, including the face. You should discuss your concerns with his treating doctors.




A. Schuyler, NP and 2 other Health Specialists are ready to help you